I drink a lot of water. No its not cold. I drink stright from the flitered tap. My muscles ache and I feel low in energy much of the time despite exerciseing five days a week and eating low carb., diet. My research led me to magnesium and calcium and the benefits sounded good. Imagine my dismay when it revved me up and my whole body felt like a giant soda bottle, fizzy, fluttery, jumpy and short of breath. I've tried different brands too, all to no avail. I do have a leaky heart valve, and thicken heart wall and I wonder if that has anything to do with it. A mystery even to doctors.
Sounds like your potassium level may be low. Low potassium can cause muscle aches and is just as important to your heart health as magnesium or more so. Ask your doctor to test all of your electrolytes, and see if they are in balance. It is hard to get enough potassium in your diet unless you really make an effort to do so. The minimum daily requirement is 3500-4700 mg. Eat bananas, papayas, potatoes, yams, greens, lentils, pinto beans, split peas, and drink V8 juice, apple juice, goat's milk or cow's milk. Read labels although many foods do not list potassium under Nutrition Facts, which is unfortunate, as it is vital to your diet. There ought to be a law!
Hi, You say that taking Mg + Ca leads to palpitations, then figure that the Mg is doing it. Wouldn't it seem more likely that the Ca is doing it? After all, calcium channel blockers are prescribed to suppress arrythmias, so maybe you should just avoid the Ca. After all, entry of calcium ions into cells and nerves activates them (as does Na).
Wow, another person who has the same reactions to cal/mag supplements as my self. How did you determine that it was the calcium causing the trouble? My doctor who also practice alternative med thought it must be something esle. I will give it a try and see what happens. I take Mag citrate.
I started taking mag regular and was doing great. I ran out and went to the health store and thought I would try mag and calcium together. Within 2 days of taking this combination of 250 mag/ 500 calcium I had chronic PVC all day. I knew the only thing that had changed was the addition of calcium, so I stopped it and went and brought my regular mag citrate.
Within a day or so the PVC's stopped and I have continued with the 300mg mag citrate with no problems at all. I read up about this kind of reaction on the Internet and it is very common.
This is really interesting. I've noticed that bananas (potassium-rich, as I'm sure you are all already aware) often seem to give me palpitations, so now if I have one I only eat half at a time and this seems to work.
RE161. I suspect it's the calcium and not the magnesium causing the palpitations.
Calcium is excitatory to cells and magnesium is calming.
Try taking the magnesium without the calcium and see if it stops.
I steer clear of calcium supplements myself.
you could be allergic somewhat to the bananas which are in the latex family.
Try another potassium rich food like potatoes( the skin has the most potassium), almonds, white beans, baked beans, dried apricots (find the kind with out sulfites)
I know this is old but I too get the crazy heart palps with Magnesium. I read that if you get them from magnesium it is too much and that your body already likely has enough magnesium and does not need to be supplemented. Just a thought. I use a magnesium gel on my skin but cannot take oral supplements because they get me every time.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.